MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-150-P-NS-0
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during a limb salvage procedure, the cxi support catheter broke.The patient had right leg total superficial femoral artery (sfa) and anterior tibial occlusion, severely calcified, reconstituting at distal at/dp.The physician was successful in crossing this occlusion retrograde accessing from distal at using an.018¿ 90cm cxi support catheter (medwatch number: 1820334-2017-03744) and a v18 wire.A pedal sheath was initially used and then removed, and the cxi support catheter was advanced sheath-less.When removing the catheter, it separated along the shaft into two portions.Both portions were successfully retrieved by pulling on the catheter until fully removed.The physician also accessed the right leg from the left groin, through an up and over approach using a 6fr terumo destination sheath.The same wire that was advanced from pedal access was pulled from the right groin through the 6fr terumo destination sheath.The physician also used an.018¿ 150cm cxi support catheter (this report) from the right side through the 6fr terumo destination sheath over a spartacore.014¿ wire by abbott.When removing the cxi support catheter, it also separated along the shaft into two portions, both of which were able to be successfully removed.No parts of either of the cxi support catheters were left in the patient's anatomy, as they were both removed completely.The limb salvage procedure lasted over five hours; however, was able to be successfully completed with a palpable right foot and no harm to the patient.
 
Additional Manufacturer Narrative
The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
This was a limb salvage case.Patient had right leg total sfa and anterior tibial occlusion, severely calcified, reconstituting at distal at/dp.Physician attempted crossing this occlusion retrograde accessing from distal at using an.018¿ 90cm cxi it was reported that during a limb salvage procedure, the cxi support catheter broke.The patient had right leg total superficial femoral artery (sfa) and anterior tibial occlusion, severely calcified, reconstituting at distal at/dp.The physician was successful in crossing this occlusion retrograde accessing from distal at using an.018¿ 90cm cxi support catheter (medwatch number: 1820334-2017-03743) and a v18 wire.A pedal sheath was initially used and then removed, and the cxi support catheter was advanced sheath-less.When removing the catheter, it separated along the shaft into two portions.Both portions were successfully retrieved by pulling on the catheter until fully removed.The physician also accessed the right leg from the left groin, through an up and over approach using a 6fr terumo destination sheath.The same wire that was advanced from pedal access was pulled from the right groin through the 6fr terumo destination sheath.The physician also used an.018¿ 150cm cxi support catheter (this report) from the right side through the 6fr terumo destination sheath over a spartacore.014¿ wire by abbott.When removing the cxi support catheter, it also separated along the shaft into two portions, both of which were able to be successfully removed.No parts of either of the cxi support catheters were left in the patient's anatomy, as they were both removed completely.The limb salvage procedure lasted over five hours; however, was able to be successfully completed with a palpable right foot and no harm to the patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.Review of the device history record of the subassembly shows two nonconforming events that could contribute to this failure mode.The affected parts were scrapped prior to proceeding with the work order.The cxi support catheter is intended for use in small vessel or superselective anatomy for diagnostic and interventional procedures, including peripheral use.Per the cxi support catheter label, the device accepts a 0.018 inch diameter wire guide.The device was used with an abbott spartacore 0.014 inch diameter wire guide.Per the ifu, "the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.This catheter is designed and intended for one time use only.The catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
Additional information: patient identifier.Corrected information: report source.Investigation - evaluation: a preliminary review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, and quality control was conducted during the investigation.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7033415
Report Number1820334-2017-03895
Device Sequence Number13484452
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)200905(10)8193826
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer10/27/2017
02/13/2018
03/15/2018
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date11/16/2017
02/14/2018
03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;